Related Experiment Video
Updated: Jun 16, 2026

Multi-system Monitoring for Identification of Seizures, Arrhythmias and Apnea in Conscious Restrained Rabbits
Published on: March 27, 2021
Psychotropic medication-induced rabbit syndrome
Pamela L Lindsey1, Jessica Mehalic
1Illinois State University Mennonite College of Nursing, Normal, IL 61790, USA. pllinds@ilstu.edu
Abstract:
Rabbit syndrome (RS) is an involuntary movement disorder characterized by rapid, fine movements of an individual's mouth, similar to the chewing movements of a rabbit, and has most frequently been associated with the use of antipsychotic medications. RS is often unrecognized or misdiagnosed as tardive dyskinesia or pseudoparkinsonism. Although rare, RS is easily treatable if recognized. It is essential that nurses are able to distinguish this syndrome from other movement disorders; however, a lack of information exists in the nursing literature about this syndrome. The aims of this article are to describe the clinical symptoms of RS, its prevalence and etiology, and recommended treatment. Clinical and education implications regarding RS are also provided.

